MAUDE Adverse Event Report: BAXTER INTERNATIONAL INC. SPECTRUM WIRELESS BATTERY MODULE

BAXTER INTERNATIONAL INC. SPECTRUM WIRELESS BATTERY MODULE
Model Number 36010
Medical Device Problem Code Failure to Run on Battery (1466)
Health Effect - Clinical Code Low Blood Pressure/ Hypotension (1914)
Date of Event 04/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: initial reporter phone no.(b)(6).Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that a spectrum wireless battery module was connected to a pump which shut off unexpectedly during norepinephrine therapy in the intensive care unit.As a result the pump had to be replaced and during this time the patient became hypotensive.No additional information is available.
 
Additional Manufacturer Narrative
Correction: b1, b2, d1: brand name, d3: device manufacturer name, d4: model #, d4: unique identifier (udi) #, g4: combination product, h1: type of reportable event.Additional information d9, h3, h6 and h11: h11: the device was received for evaluation.During functional testing, pump shut off unexpectedly was not reproduced.A review of the event history log revealed that on the customer reported event date of april 21, 2023, the user programmed and infusion of "norepinephrine 4 mg/250 ml" in the "2.Criticalcare adult" care area.The history log revealed that a "battery alert!" presented and was confirmed by the user.The pump was unplugged and continued, however 2 hours and 22 minutes after the alert, the user experienced an "improper shutdown!" message at power up of the device, indicating that all power sources to the pump were lost.Per the history log review, a "battery alert!" occurred during programming of the infusion.A battery alert presents on the pump display with the following instruction: "¿battery error do not unplug pump! battery operation may not be available.¿ removing the power cord could result in an shutdown of the device due to lack of available battery power.A service history review was performed and revealed that the device has no previous service events; therefore, servicing did not cause or contribute to the reported event.The reported condition was verified.The cause of the condition was determined to be corroded battery contacts.The battery module will not be serviced.Based on additional information received v9 wireless battery was determind not to be a factor in the reported adverse event.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
SPECTRUM WIRELESS BATTERY MODULE
Common Device Name
WIRELESS BATTERY MODULE
Manufacturer (Section D)
BAXTER INTERNATIONAL INC.
deerfield IL
Manufacturer (Section G)
BAXTER HEALTHCARE - MEDINA
711 park ave
medina NY 14103
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242702068
MDR Report Key18759648
Report Number1314492-2024-00457
Device Sequence Number12339570
Product Code FRN
UDI-Device Identifier00085412718378
UDI-Public(01)00085412718378
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K133801
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 07/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number36010
Device Catalogue Number36010
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2024
Supplement Date Received by Manufacturer07/17/2024
Initial Report FDA Received Date02/22/2024
Supplement Report FDA Received Date07/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOREPINEPHRINE; SPECTRUM PUMP SN (B)(6)
Outcome Attributed to Adverse Event Other;
Patient SexUnknown